Idaho, 2008Flood in Idaho, June 1 to 7, 2008
June 1 to 7, 2008 · NWS PIH · 1 event in 1 county or zone
The Henry's Fork River near Rexburg was above flood stage in the latter portion of May through June 7th. 43 feet on May 23rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Henry's Fork River near Rexburg was above flood stage in the latter portion of May through June 7th. The river crested at 9.68 feet on June 6th with a maximum stage of 10.43 feet on May 23rd. No property damage occurred and no injuries or fatalities occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 31, 4:55 PM MST, 7 hours 6 minutes earlier.
Area forecast discussion, May 31, 4:55 PM MST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
555 PM MDT SAT MAY 31 2008
.UPDATE...HEATING OF DAY AND SMALL DISTURBANCE MOVING THROUGH AREA
CAUSED BRIEF T-STORMS THIS AFTERNOON...MAINLY TO SW AND OVER
SAWTOOTH MTNS. RADAR INDICATING SLIGHT CHANCE FOR CONTINUED
CONVECTION IN THESE AREAS DUE TO OROGRAPHIC LIFT AND CURRENT
T-STORM TRENDS. NO CHANGE TO FORECAST IN THOSE AREAS SO HAVE KEPT
CHANCE FOR T-STORMS IN FORECAST. OTHERWISE...ISOLD SHOWERS ARE
EXPECTED ACROSS SERN ID THIS EVENING AS REMAINS OF T-STORMS DRIFT
FROM SW TO NE. HAVE INCREASED POPS FOR ALL AREAS TO HIGHLIGHT
THIS CHANGE. AM EXPECTING ALL PRECIP TO END BY 900PM. REMAINING
FORECAST LOOKS ON TRACK. RENWICK
.PREV DISCUSSION... /ISSUED 158 PM MDT SAT MAY 31 2008/
DISCUSSION...
FORECAST EXPECTED TO REMAIN RELATIVELY BUSY AS SYSTEMS CONTINUE TO
MOVE ONSHORE AND THEN INLAND. A SHORTWAVE RIDGE IS POSITIONED OVER
EASTERN IDAHO THIS MORNING...WHILE A SHORTWAVE TROUGH IS MOVING
NORTHWARD THROUGH OREGON AND WESTERN IDAHO. THUS...SHOWER ACTIVITY
HAS BEEN LARGELY CONFINED TO THE CENTRAL AND WESTERN PART OF THE
STATE. THE SHORTWAVE RIDGE WILL MOVE OFF TO THE EAST TONIGHT AND
THE SHORTWAVE TROUGH WILL ADVANCE INTO THE AREA. THIS WILL RESULT
IN UNSETTLED WEATHER OVER THE NEXT COUPLE OF DAYS. BEST CHANCES
FOR SHOWERS AND THUNDERSTORMS WILL BE DURING THE AFTERNOON AND
EVENING...COINCIDING WITH OPTIMAL HEATING. EXPECT TO SEE A BRIEF
TIME OF DRY WEATHER FOR TUESDAY AS NAM AND GFS SHOW A RIDGE OF
HIGH PRESSURE BUILDING OVER THE REGION. THIS WILL BE SHORT LIVED
AS A STRONGER UPPER LEVEL SHORTWAVE AND COLD FRONT ARRIVE TUESDAY
NIGHT AND WEDNESDAY. LOW CHANCES FOR SHOWERS WILL PERSIST THROUGH
MUCH OF THE LATTER PART OF THE WEEK AS A BROAD UPPER TROUGH SETS
UP OVER THE PACIFIC NORTHWEST. TEMPERATURES ARE EXPECTED TO REMAIN
NEAR NORMAL THROUGH TUESDAY AND THEN DROP BELOW NORMAL AFTER THE
COLD FRONT PASSES THROUGH ON WEDNESDAY.
AVIATION...
UPPER TROF PASSING THRU WRN ID SPREADING SOME HIGH
CLOUDS INTO SE CORNER OF THE STATE. SURFACE HIGH PRESSURE CENTERED
NEAR KJAC WILL MAINTAIN WIDESPREAD VFR CONDITIONS AND SHOULD
RESTRICT DEVELOPMENT OF VCTS ACROSS MOST OF MIDDLE & UPPER SNAKE
RIVER VALLEY AND SRN/ERN HIGHLANDS...SO REMOVED EARLIER MENTION
OF VCTS AT KBYI-KPIH-KIDA. ISOLATED OROGRAPHIC -TSRA STILL POSSIBLE
VCNTY KSUN THIS AFTN AS TROF-ASSOCIATED MOISTURE MOVES INTO SAWTOOTH
MTN AREA OVER NEXT FEW HOURS. ANY CONVECTION WILL DIE OUT NEAR
SUNSET. ANOTHER UPPER TROF ARRIVES SUN AFTN WITH BETTER CHANCE FOR
ISOLD -TSRA OVER MOST OF SE ID.
WARANAUSKAS
FIRE WEATHER...
UPPER LEVEL RIDGE OVER SE IDAHO WILL CONTINUE TO
DRIFT EASTWARD INTO WY/MT THIS AFTN/EVE. WEAK UPPER TROF SWINGING
THRU WESTERN ID IS SPREADING LOTS OF HIGH CLOUDS BUT LITTLE/NO
PRECIP. SAWTOOTH AND CENTRAL MTNS MAY SEE ISOLD SHOWERS AND A STRAY
THUNDERSTORM OR TWO UNTIL SUNSET AS POCKET OF MOISTURE WITH THE TROF
MOVES NORTHWARD. WINDS WILL REMAIN LIGHT IN ALL AREAS AND MIN
HUMIDITIES WILL RANGE FROM MID 20S TO LOW 30S IN SNAKE PLAIN TO 35
PCT OR MORE IN THE MTNS.
WARANAUSKAS
HYDROLOGY...
THE HENRYS FORK AT REXBURG IS ESTIMATED TO BE AROUND 9.3
FEET THIS AFTERNOON. THE RIVER SHOULD HOLD RATHER STEADY THROUGH THE
WEEKEND. A RISE BACK TO ABOVE FLOOD STAGE IS EXPECTED BY MONDAY
MORNING DUE TO ANTICIPATED RAINFALL ALONG WITH ADDITIONAL SNOW
MELT. THE RIVER IS EXPECTED TO RISE TO NEAR 10.1 FEET BY FRIDAY
WITH ADDITIONAL RISES POSSIBLE THEREAFTER. THUS...THE FLOOD
WARNING CONTINUES.
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 31, 3:17 AM MST, 20 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
417 AM MDT SAT MAY 31 2008
IDZ017>025-031-032-011030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
417 AM MDT SAT MAY 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
A FLOOD WARNING REMAINS IN EFFECT FOR THE HENRYS FORK OF THE SNAKE
RIVER NEAR REXBURG UNTIL FURTHER NOTICE. PLEASE SEE BOIFLSPIH FOR
THE LATEST INFORMATION.
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER TODAY AND
TONIGHT ACROSS THE AREA WITH THE BEST CHANCE IN THE NORTHERN AND
CENTRAL MOUNTAINS. GUSTY DOWNBURST WINDS ARE POSSIBLE WITH THESE
STORMS...ALONG WITH SMALL HAIL AND BRIEF DOWNPOURS IN THE HIGHER
ELEVATIONS. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FLOOD WARNING REMAINS IN EFFECT FOR THE HENRYS FORK OF THE SNAKE
RIVER NEAR REXBURG UNTIL FURTHER NOTICE. PLEASE SEE BOIFLSPIH FOR
THE LATEST INFORMATION.
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE NEXT SEVERAL DAYS
ACROSS EASTERN IDAHO...AS SEVERAL SYSTEMS WILL MOVE ACROSS THE
REGION.
BETTER ORGANIZED STORMS ALONG GUSTY DOWNBURST WINDS ARE POSSIBLE
WITH STORMS ON SUNDAY. SOME SMALL HAIL AND BRIEF DOWNPOURS ARE
POSSIBLE WITH ACTIVITY IN THE MOUNTAINS. NO SEVERE WEATHER IS
ANTICIPATED FOR SUNDAY.
ON MONDAY...A STRONGER SYSTEM WILL ARRIVE...CREATING A DECENT
SHOT FOR SHOWERS AND THUNDERSTORMS. MOISTURE WILL INCREASE GIVING
THE REGION A BETTER CHANCE OF SEEING MEASURABLE RAINFALL. THERE
IS A POSSIBILITY OF STRONG STORMS ON MONDAY WITH HAIL AND GUSTY
WINDS AS WELL.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Flood, Madison
- When
- June 1, 12:01 AM MST to June 7, 2:00 PM MST
- Where
- Madison County, 3 mi NW of Rexburg to 7 mi NW of Rexburg
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 43.851, -111.823
The Henry's Fork River near Rexburg was above flood stage in the latter portion of May through June 7th. The river crested at 9.68 feet on June 6th with a maximum stage of 10.43 feet on May 23rd. No property damage occurred and no injuries or fatalities occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 1, 20082 deaths · 1 event
- Flooding in Iowa, June 1 to 30, 2008$1.1 billion · 21 events
- Flooding in Iowa, June 1 to 25, 2008$310 million · 14 events
- Flooding in Indiana, June 1 to 20, 2008$130 million · 4 events
- Hail and Damaging Winds in Arkansas, June 1, 2008$3.9 million · 65 kt wind · 55 events
- Flash Flooding and Hail in Oklahoma, June 1, 2008$307,000 · 2.75 in hail · 59 events
- Hail and Damaging Winds in Mississippi, June 1, 2008$885,000 · 1.5 in hail · 31 events
- Flash Flooding and Flooding in Iowa, June 1 to 3, 2008$582,000 · 1.25 in hail · 35 events
- Heat and Drought in Texas, June 1 to 20, 2008$900,000 · 24 events
- Flooding in Nebraska, June 1 to 21, 2008$400,000 · 8 events
- Flash Flooding and Hail in Arkansas, June 1, 20081 injured · $93,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Mississippi, June 1, 2008$121,000 · 50 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119738.